Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 122, NWS New Orleans, LA

June 27, 20014 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 27, 2001, 3:50 PM CDT for 4 parishes in Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2001, 3:50 PM CDT (20:50 UTC)
Expired
Jun 27, 2001, 4:45 PM CDT
In force
55 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties East Baton Rouge Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2889 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:45 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 27, 2:45 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
245 PM CDT WED JUN 27 2001

SPOTTY CONVECTION FIRING PRETTY HARD AT THE MOMENT SO WILL BE FAIRLY
BRIEF. WITH SOME DRY AIR INTRUSION TRYING TO WORK ITS WAY INTO THE
FORECAST AREA FROM THE NW HALF OF THE GULF...EXPECT CONVECTION TO
PICK UP SOME WITHIN THE NEXT FEW HOURS. SO THIS IN ITSELF WILL
DICTATE IMMEDIATE FORECAST FOR TONIGHT. WILL PRETTY MUCH GO WITH
PERSISTENCE FROM PREVIOUS PACKAGES WHICH HAVE GENERALLY TRENDED
CLOSER WITH THE AVN. AVN HOLDING THE UPPER LOW NEAR THE MISSOURI
VALLEY AREA WHICH VERIFIES WELL WITH WV IMAGERY. THIS LOW NOT
EXPECTED TO DO MUCH THROUGH 60HR BEFORE A RIDGE PATTERN BUILDING
OVER THE SW STATES BEGINS TO PUSH EWD SLIDING THE LOW INTO TX NEAR
THE WEEKEND/S END. WITH SUFFICIENT MOISTURE IN PLAY ACROSS THE
CENTRAL GULF COAST ALONG WITH MID LEVELS VORTS ROTATING AROUND THE
UPPER LOW...THIS SHOULD LEAVE PRECIP TRENDS IN THE SCT RANGE THROUGH
00Z SAT BEFORE MUCH OF THE ENERGY MOVES W OF THE FORECAST AREA. SFC
PATTERN SHOULD CHANGE LITTLE AS WELL WITH HIGH PRES PERSISTING
ACROSS THE LOWER MS VALLEY. WILL KEEP FORECAST TEMPS NEAR SEASONAL
TRENDS WITH AFTERNOON HIGHS NEAR 90 ALONG WITH OVERNIGHT LOWS AROUND
70. FOR COORD PURPOSES...NUMBERS BELOW MAY CHANGE SLIGHTLY NEAR
ISSUANCE TIME PENDING RADAR TRENDS.

PRELIM NUMBERS...

MCB 68/88/69/89 4534  BTR 69/88/71/89 4534
MSY 72/89/73/89 5534  GPT 70/86/71/87 4534

.NEW...NONE
LA...NONE.
MS...NONE.

09

In the hours before

Special weather statement, Jun 27, 11:00 AM CDT, 4 hours 50 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-281200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT WED JUN 27 2001

...SYNOPSIS...
VERY MOIST AND UNSTABLE AIRMASS MOVING THROUGH SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI AROUND SURFACE HIGH PRESSURE WHICH IS SITUATED
OVER THE SOUTHEAST U.S.

...THUNDERSTORMS...
THUNDERSTORMS WILL MOVE OVER THE AREA THIS AFTERNOON.  SOME
THUNDERSTORMS BECOMING SEVERE WITH ASSOCIATED SMALL HAIL...STRONG
GUSTY WINDS IN EXCESS OF 50 MPH...AND FREQUENT LIGHTNING. ISOLATED
BRIEF TORNADOES ARE POSSIBLE. HEAVY RAIN WITH RATES OF 2 TO 3 INCHES
AN HOUR ARE POSSIBLE WITH LOCALIZED FLOODING OF STREETS AND STREAM.

ACTIONS...LOCAL EMERGENCY OFFICIALS SHOULD BE ON THE ALERT OF THE
POSSIBILITIES OF THESE SEVERE THUNDERSTORMS.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:20 AM CDTTornado WarningLIXLivingston25 min
Jun 27, 11:00 AM CDTSevere Thunderstorm WarningLIXLafourche, Terrebonne60 min
Jun 27, 12:22 PM CDTSevere Thunderstorm WarningLIXPlaquemines, Saint Bernard38 min
Jun 27, 2:45 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana60 min
Jun 27, 10:48 AM CDTSevere Thunderstorm WarningLIXWilkinson57 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.